Alert archive / Ohio / Wind Advisories in 2008
Wind Advisory 6, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Sep 14, 2008, 3:54 PM EDT for 9 counties in Ohio; 4 counties in Kentucky; 7 counties in West Virginia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2008, 3:54 PM EDT (19:54 UTC)
- Expired
- Sep 14, 2008, 9:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Cabell County, WV, Jackson County, WV, Mason County, WV, Pleasants County, WV, Tyler County, WV, Wayne County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 77 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 141954 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 354 PM EDT SUN SEP 14 2008 KYZ101-102-OHZ066-083-084-150100- /O.NEW.KRLX.WI.Y.0006.080914T1954Z-080915T0100Z/ GREENUP-CARTER-PERRY-JACKSON OH-VINTON- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...NEW LEXINGTON...CROOKSVILLE...SOMERSET...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN 354 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE STRONG LOW PRESSURE CENTER ASSOCIATED WITH THE REMNANTS OF IKE...WAS LIFTING RAPIDLY NORTHEASTWARD THROUGH NORTHERN INDIANA INTO SOUTHERN MICHIGAN THIS AFTERNOON. THIS WILL PUSH A COLD FRONT INTO SOUTHEAST OHIO AND NORTHEAST KENTUCKY LATER THIS AFTERNOON AND EVENING. WIND GUSTS TO NEAR 55 MPH ARE POSSIBLE AHEAD OF...AND IN THE VICINITY OF THE FRONT...OVER THOSE SOUTHEAST OHIO AND NORTHEAST KENTUCKY COUNTIES UNDER THE WIND ADVISORY...FROM 3 PM THIS AFTERNOON THROUGH 9 PM THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. POWER FLUCTUATIONS ARE POSSIBLE AS WELL. $$
2 follow-up statements
000 WWUS71 KRLX 142025 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 425 PM EDT SUN SEP 14 2008 KYZ103-105-OHZ067-075-076-085>087-WVZ005>011-150100- /O.EXA.KRLX.WI.Y.0006.000000T0000Z-080915T0100Z/ BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- INCLUDING THE CITIES OF...ASHLAND...LOUISA...MCCONNELSVILLE... STOCKPORT...ATHENS...MARIETTA...BELPRE...POMEROY...GALLIPOLIS... IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE 425 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE STRONG LOW PRESSURE CENTER ASSOCIATED WITH THE REMNANTS OF IKE...WAS LIFTING RAPIDLY NORTHEASTWARD THROUGH NORTHWESTERN OHIO INTO SOUTHEASTERN MICHIGAN THIS AFTERNOON. THIS WILL PUSH A COLD FRONT ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY...AND WESTERN WEST VIRGINIA LATER THIS AFTERNOON AND EVENING. WIND GUSTS UP TO 55 MPH ARE POSSIBLE AHEAD OF...AND IN THE VICINITY OF THE FRONT...AS IT PUSHES ACROSS THE AREA THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. POWER FLUCTUATIONS ARE POSSIBLE AS WELL. $$ KYZ101-102-OHZ066-083-084-150100- /O.CON.KRLX.WI.Y.0006.000000T0000Z-080915T0100Z/ GREENUP-CARTER-PERRY-JACKSON OH-VINTON- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...NEW LEXINGTON...CROOKSVILLE...SOMERSET...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN 425 PM EDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE STRONG LOW PRESSURE CENTER ASSOCIATED WITH THE REMNANTS OF IKE...WAS LIFTING RAPIDLY NORTHEASTWARD THROUGH NORTHWESTERN OHIO INTO SOUTHEASTERN MICHIGAN THIS AFTERNOON. THIS WILL PUSH A COLD FRONT ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY...AND WESTERN WEST VIRGINIA LATER THIS AFTERNOON AND EVENING. WIND GUSTS UP TO 55 MPH ARE POSSIBLE AHEAD OF...AND IN THE VICINITY OF THE FRONT...AS IT PUSHES ACROSS THE AREA THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. POWER FLUCTUATIONS ARE POSSIBLE AS WELL. $$
000 WWUS71 KRLX 150104 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 904 PM EDT SUN SEP 14 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-150215- /O.EXP.KRLX.WI.Y.0006.000000T0000Z-080915T0100Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE 904 PM EDT SUN SEP 14 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING. MANY AREAS IN THE WIND ADVISORY THIS AFTERNOON EXPERIENCED WIND GUSTS ABOVE 46 MPH. LATEST REPORTS INDICATE THE WINDS ARE DECREASING BELOW ADVISORY CRITERIA THIS EVENING...AS THE REMNANTS OF IKE MOVE AWAY...AND AS A COLD FRONT PUSHES EAST OF THE AREA. ALTHOUGH A FEW WIND GUSTS UP TO NEAR 40 MPH MAY CONTINUE BRIEFLY IN A FEW SPOTS LATE THIS EVENING...WINDS WILL BE RAPIDLY DECREASING AS THE EVENING GOES ON. THUS...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Sep 14, 1:18 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 14, 1:18 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 118 PM EDT SUN SEP 14 2008 .SYNOPSIS... A STRONG COLD FRONT MOVES THROUGH THIS EVENING...FOLLOWED BY MUCH COOLER AIR FOR MONDAY. HIGH PRESSURE BUILDS IN FOR TUESDAY THROUGH SATURDAY. && .NEAR TERM /THROUGH MONDAY/... MODELS IN FAIRLY GOOD AGREEMENT WITH A COLD FRONT MOVING THROUGH THIS EVENING. MODELS HAVE REGION IN THE SPLIT WITH DYNAMICS LIFTING TO THE NORTH AND SOME CONVECTION TO THE SOUTH...BUT NOT MUCH HERE. WILL LOWER POPS CONSIDERABLY. AM CONCERNED THAT WITH SUCH STRONG COLD AIR ADVECTION TONIGHT MIGHT COULD SEE A BIT OF LIGHT RAIN OR DRIZZLE TOWARD MORNING OUT OF A STRATUS DECK. THIS IS SUPPORTED BY THE MESO NAM SOUNDINGS...SO WILL LEAVE A SMALL POP IN THE MORNING. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... THE MODEL TIMING ON IKES REMAINS AND THE ASSOCIATED COLD FRONT ARE IN GOOD AGREEMENT AND ARE ABOUT 6 HOURS FASTER THAN THE PREVIOUS FORECAST...SO HAVE SPED UP THE TIMING SOME TO HAVE THE HIGHEST POPS BETWEEN ABOUT 3Z AND 9Z MONDAY. THE BIGGEST QUESTION IS HOW MUCH MOISTURE WILL BE AVAILABLE AS ONLY THE NAM MAINTAINS A GOOD BAND OF MOISTURE WITH THE FRONT. THE GFS AND ECMWF BOTH PUNCH DRY AIR ALOFT INTO THE SYSTEM...WHICH WOULD LIMIT RAIN CHANCES. FOR NOW HAVE ALLOWED FOR LOW LIKELY POPS IN THE NWRN HALF OF THE CWA BUT JUST CHANCE SOUTH AND EAST AS THIS DRY AIR MAY PRECLUDE THE SHOWERS FROM SWEEPING ACROSS THE AREA. ON MONDAY...THE MODELS SHOW NOT ONLY THE DRY AIR ALOFT BUT ALSO A STRONG TEMPERATURE CAP/INVERSION BETWEEN 800 MB AND 600 MB. SO FOR THAT REASON AND THE FACT THAT THE FRONT IS NOW WELL EAST OF THE REGION...QUICKLY TAPER OFF ALL POPS AFTER 12Z. AT THE SURFACE...HIGH PRESSURE BUILDS IN MONDAY NIGHT AND LINGERS THROUGH TUESDAY NIGHT. THE MODELS HOWEVER DIFFER IN THE UPPER LEVEL PATTERN AS THE GFS CONTINUES TO TRY AND DEVELOP A CLOSED LOW OVER EASTERN KY AND TN ON TUESDAY. BUT IT IS A LONE MODEL DOING SO. THE NAM/ECMWF/CANADIAN...ALL ARE PROGRESSIVE WITH THE NEXT SHORTWAVE TROUGH PASSING THROUGH THE LONG WAVE TROUGH EAST/RIDGE WEST PATTERN. SO FOR NOW LEFT SOME CLOUDS IN THE SERN MOUNTAINS OF WV AND SWRN VA...BUT OTHERWISE...NOT BUYING THE GFS SO HAVE GONE MAINLY DRY WITH THE POPS. FOR TEMPERATURES...HAVE GONE TOWARD THE WARMER GUIDANCE MOST PERIODS...EXCEPT FOR MONDAY NIGHT WHERE RADIATIONAL COOLING SHOULD ALLOW FOR MORE COOLING THAN SHOWN BY THE MAV. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... SURFACE HIGH PRESSURE BUILDS IN ON WEDNESDAY AND HOLDS IN PLACE THROUGH SATURDAY. ONLY THE GFS IS INDICATING THAT THE UPPER LOW WILL FORM SO HAVE LEANED TOWARD THE ECMWF SOLUTION PER HPC AND HAVE GONE DRY FOR THE PERIOD. SHOULD GRADUALLY SEE THE RIDGING OVER THE WESTERN US SLIDE EAST DURING THE WEEK...WHICH WILL KEEP THE DRY WEATHER WITH A SLOW WARMING TREND. FOLLOWED HPC TEMPERATURES WITH SOME SLIGHT TWEAKS HIGHER BASED UPON THE 00Z ECMWF 850 MB TEMP FORECAST. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS THE REMAINS OF IKE LIFT NORTHWARD. AS IKE MOVES NORTH OF THE REGION WITHOUT PROVIDING ANY PRECIPITATION...AN ASSOCIATED COLD FRONT WILL PUSH THROUGH THIS EVENING. PRECIPITATION ALONG THIS FRONT IS IFFY AT BEST. BEHIND THE FRONT TONIGHT CEILINGS WILL GRADUALLY LOWER IN THE COLD AIR ADVECTION...WITH SOME MVFR CEILINGS EXPECTED INTO MONDAY. AVIATION OUTLOOK /BEYOND 18Z MONDAY/... IFR FOG AND/OR LOW STRATUS POSSIBLE MONDAY NIGHT TO EARLY TUESDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/RPY NEAR TERM...RPY SHORT TERM...KTB LONG TERM...ESS AVIATION...RPY
Hazardous weather outlook, Sep 14, 4:41 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 441 AM EDT SUN SEP 14 2008 KYZ103-105-OHZ076-VAZ003-004-WVZ005>011-013>020-024>040-046-047- 150845- BOYD-LAWRENCE KY-WASHINGTON-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 441 AM EDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KYZ101-102-OHZ066-067-075-083>087-150845- GREENUP-CARTER-PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH- 441 AM EDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT MAY PRODUCE WIND GUSTS APPROACHING OR EXCEEDING SEVERE LIMITS DURING THE LATE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Wind Advisories in Ohio, 2008Wind Advisories in West Virginia, 2008Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.